Missouri, 2009Flash Flooding in Missouri, May 8 to 9, 2009
May 8 to 9, 2009 · NWS PAH · 2 events in 2 counties and zones
A band of thunderstorms became stationary from west to east across the Ozark foothills. The storms were fed by a rather strong west-southwest low level jet up to 40 knots.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of thunderstorms became stationary from west to east across the Ozark foothills. The storms were fed by a rather strong west-southwest low level jet up to 40 knots. A surface cold front moved very slowly south across extreme southern Missouri, providing a focus for the storms. Steering winds aloft were nearly parallel to the front. Excessive rainfall occurred in a few locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 8, 6:14 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, May 8, 6:14 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT FRI MAY 8 2009
.UPDATE...
REVISED AVIATION DISCUSSION FOR 00Z TAFS.
&&
.DISCUSSION... /ISSUED 334 PM CDT FRI MAY 8 2009/
WILL NEED TO BE BRIEF DUE TO ONGOING WEATHER TODAY. DERECHO/BOW
ECHO CONVECTIVE SYSTEM THIS MORNING EVOLVED INTO A CLOSED COMMA
HEAD ON ITS NORTH END EARLY THIS AFTERNOON...AND PRODUCED
WIDESPREAD WIND DAMAGE /POSSIBLE ISOLATED TORNADOES/ OVER A SWATH
OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. SYSTEM IS WEAKENING
LATE THIS AFTERNOON BUT STILL COULD PRODUCE SOME WIND DAMAGE AS IT
MOVES EAST ACROSS SW IN.
AREA OF SUBSIDENCE WILL FOLLOW THIS SYSTEM FOR AWHILE THIS
EVENING...WITH THE BEST CHC OF SCT SHOWERS DOWN CLOSE TO THE AR/TN
BORDERS. SFC COLD FRONT WILL EASE DOWN ACROSS THE REGION
TONIGHT...AND SHOULD BE SOUTH OF THE AR/TN BORDERS BY LATE TONIGHT.
THIS WILL LIKELY SET THE STAGE FOR A DRY WEEKEND AT MANY LOCATIONS.
THE ECMWF/GFS TRY TO BRING SOME LIGHT PRECIP UP INTO SOUTHERN
PORTIONS OF THE REGION AT TIMES OVER THE WEEKEND...BUT AM SKEPTICAL
OF PRECIPITATION SO FAR NORTH OF THE SURFACE BOUNDARY. DOES NOT LOOK
LIKE ANYTHING THAT WOULD CAUSE A MAJOR CHANGE IN WEEKEND PLANS.
DRY WEATHER IS STILL FORECAST FOR MOST OF THE AREA MONDAY AND
TUESDAY...AS H50 NW FLOW SHOVES HIGH PRESSURE/DRIER AIR SOUTHEAST
INTO THE GREAT LAKES.
&&
.AVIATION...
A FRONTAL BOUNDARY WILL PASS ACROSS THE REGION TONIGHT. A FEW
SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING OVER
MAINLY WESTERN KENTUCKY...BUT MOST OF THE PRECIPITATION SHOULD
REMAIN SOUTH OF THE FORECAST TERMINALS. OTHERWISE...MAINLY VFR
CEILINGS AND VISIBILITIES WILL PREVAIL...WITH PATCHY MVFR CELINGS
POSSIBLE THIS EVENING. BY SATURDAY...THE FRONT WILL BE SOUTH OF THE
REGION...RESULTING IN PREVAILING NORTHWEST WINDS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
MEFFERT/PRESLEY
Hazardous weather outlook, May 8, 2:50 PM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CDT FRI MAY 8 2009
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-092100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
350 PM CDT FRI MAY 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING GENERALLY SOUTH OF A
LINE FROM NEW MADRID TO MURRAY KENTUCKY. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.
MANY AREA RIVERS WILL CONTINUE TO EXPERIENCE MINOR TO MODERATE
FLOODING. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A CHANCE OF THUNDERSTORMS IS FORECAST FOR TUESDAY NIGHT THROUGH
FRIDAY. AT THIS TIME...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL
CANNOT BE RULED OUT DURING THIS PERIOD.
MANY AREA RIVERS WILL CONTINUE TO EXPERIENCE MINOR TO MODERATE
FLOODING. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JAP
In the hours before
Local storm report, May 8, 4:00 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
500 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD GREENVILLE 37.21N 87.18W
05/08/2009 MUHLENBERG KY PUBLIC
THREE TO FOUR FEET OF WATER FLOODED A FARM AND HORSES HAD
TO EVACUATED.
&&
KELLYHLocal storm report, May 8, 4:05 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG OAK RIDGE 37.50N 89.73W
05/08/2009 CAPE GIRARDEAU MO EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN. EMA DEPUTY DIRECTORS
HOME HAS PANELING BLOWN OFF WALL AND WINDOWS ARE BLOWN
OUT.
0125 PM TSTM WND GST CARBONDALE 37.72N 89.22W
05/08/2009 M106 MPH JACKSON IL TRAINED SPOTTER
MEASURED AT CARBONDALE AIRPORT BY PRIVATE BACKUP
ANEMOMETER.
&&
DLLLocal storm report, May 8, 4:06 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
506 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND GST 5 E DONIPHAN 36.62N 90.73W
05/08/2009 E60.00 MPH RIPLEY MO NWS EMPLOYEE
1029 AM TSTM WND GST DONIPHAN 36.62N 90.82W
05/08/2009 M79.00 MPH RIPLEY MO COUNTY OFFICIAL
1030 AM TSTM WND DMG DONIPHAN 36.62N 90.82W
05/08/2009 RIPLEY MO COUNTY OFFICIAL
NUMEROUS TREES DOWN IN RIPLEY COUNTY. 2 MAIN BUILDINGS IN
DOWNTOWN DONIPHAN LOST THEIR ROOFS. TIME ESTIMATED.
1030 AM TSTM WND DMG DONIPHAN 36.62N 90.82W
05/08/2009 RIPLEY MO EMERGENCY MNGR
A TRAILER HAS A TREE THROUGH IT ON COUNTY HIGHWAY Y.
NUMEROUS POWER OUTAGES
1050 AM TSTM WND DMG 1 S POPLAR BLUFF 36.75N 90.41W
05/08/2009 BUTLER MO LAW ENFORCEMENT
*** 2 FATAL *** MISSOURI HIGHWAY PATROL REPORTED A TREE
FELL ON A CAR...THE CAR CAUGHT ON FIRE AND 2 PEOPLE
INSIDE WERE KILLED. LOCATION WAS ONE MILE SOUTH OF POPLAR
BLUFF ON HIGHWAY 53. TIME APPROXIMATE.
1130 AM TSTM WND DMG DONGOLA 37.36N 89.16W
05/08/2009 UNION IL EMERGENCY MNGR
TRAILERS DAMAGED ON UNION/PULASKI COUNTY LINE. MANY TREES
AND POWERLINES DOWN
1131 AM FUNNEL CLOUD PINCKNEYVILLE 38.08N 89.38W
05/08/2009 PERRY IL COUNTY OFFICIAL
COUNTY OFFICIAL REPORTED A FUNNEL CLOUD NEAR HWY 13 AND
HWY 127...NEAR SHADY OAK ROAD. THE FUNNEL CLOUD HAS NOW
LIFTED.
1137 AM TORNADO 7 S PINCKNEYVILLE 37.98N 89.38W
05/08/2009 PERRY IL LAW ENFORCEMENT
TORNADO TOUCHED DOWN BRIEFLY AND WENT RIGHT BACK UP
1139 AM HAIL HERRIN 37.80N 89.03W
05/08/2009 E1.75 INCH WILLIAMSON IL TRAINED SPOTTER
1144 AM HAIL HERRIN 37.80N 89.03W
05/08/2009 E1.75 INCH WILLIAMSON IL EMERGENCY MNGR
1144 AM HAIL COLP 37.81N 89.08W
05/08/2009 E1.75 INCH WILLIAMSON IL LAW ENFORCEMENT
1151 AM TORNADO 1 S RADDLE 37.76N 89.59W
05/08/2009 JACKSON IL LAW ENFORCEMENT
TORNADO ON THE GROUND IN A FIELD ON INDIAN RIDGE ROAD
1201 PM HEAVY RAIN MARION 37.73N 88.94W
05/08/2009 E0.00 INCH WILLIAMSON IL EMERGENCY MNGR
PONDING OF WATER THROUGHOUT MARION. VISIBILITY OF 1 BLOCK
AT TIMES DUE TO HEAVY RAIN
1202 PM FLASH FLOOD PINCKNEYVILLE 38.08N 89.38W
05/08/2009 PERRY IL TRAINED SPOTTER
WATER OVER ROADWAYS. THREE QUARTERS OF AN INCH OF
RAINFALL IN LESS THAN THIRTY MINUTES.
1202 PM FLASH FLOOD MARION 37.73N 88.94W
05/08/2009 WILLIAMSON IL TRAINED SPOTTER
REPORTED PONDING OF ROADS ACROSS THE CITY. VISIBILITY WAS
DOWN TO ONE BLOCK.
1223 PM FLASH FLOOD SESSER 38.09N 89.05W
05/08/2009 FRANKLIN IL TRAINED SPOTTER
WATER OVER ROADS IN TOWN.
1223 PM FLASH FLOOD DU QUOIN 38.00N 89.24W
05/08/2009 PERRY IL TRAINED SPOTTER
FLASH FLOODING ON US ROUTE 51 IN TOWN AND ON GREENSMARKET
RD IN RURAL PERRY COUNTY.
1230 PM TSTM WND DMG MILLHEIM 37.62N 89.89W
05/08/2009 PERRY MO LAW ENFORCEMENT
MACHINE SHED DESTROYED
1235 PM TSTM WND DMG PATTON JUNCTION 37.46N 90.03W
05/08/2009 BOLLINGER MO EMERGENCY MNGR
A LOT OF STRUCTURAL DAMAGE NORTH AND SOUTH ALONG HIGHWAY
72. ALSO...NUMEROUS TREES AND POWER LINES DOWN
1250 PM TSTM WND DMG OAK RIDGE 37.50N 89.73W
05/08/2009 CAPE GIRARDEAU MO EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN. EMA DEPUTY DIRECTORS
HOME HAS PANELING BLOWN OFF WALL AND WINDOWS ARE BLOWN
OUT.
1252 PM TSTM WND DMG GRAND TOWER 37.64N 89.50W
05/08/2009 JACKSON IL EMERGENCY MNGR
0100 PM TSTM WND GST GORHAM 37.72N 89.48W
05/08/2009 E70.00 MPH JACKSON IL LAW ENFORCEMENT
0112 PM TORNADO ELKVILLE 37.91N 89.24W
05/08/2009 JACKSON IL EMERGENCY MNGR
TORNADO REPORTED ON GROUND BY SHERIFFS DEPARTMENT
DEPUTIES.
0120 PM TSTM WND DMG GRAND TOWER 37.64N 89.50W
05/08/2009 JACKSON IL EMERGENCY MNGR
WIDESPREAD WIND DAMAGE. NUMEROUS TREES...POWERLINES AND
SOME STRUCTURAL DAMAGE IN GRAND
TOWER...MURPHYSBORO...VERGENNES AND GORHAM
0125 PM TSTM WND DMG CARBONDALE 37.72N 89.22W
05/08/2009 JACKSON IL EMERGENCY MNGR
MULTIPLE INJURIES. CARBONDALE VIRTUALLY IMPASSABLE DUE TO
DEBRIS. WIDESPREAD STRUCTURAL DAMAGE. NUMEROUS TREES AND
POWERLINES DOWN. ROOF COLLAPSE ON ONE SCHOOL.
0125 PM TSTM WND GST CARBONDALE 37.72N 89.22W
05/08/2009 M106 MPH JACKSON IL TRAINED SPOTTER
MEASURED AT CARBONDALE AIRPORT BY PRIVATE BACKUP
ANEMOMETER.
0132 PM TSTM WND GST DU QUOIN 38.00N 89.24W
05/08/2009 E80.00 MPH PERRY IL TRAINED SPOTTER
TREES DOWN
0138 PM TSTM WND GST MARION 37.73N 88.94W
05/08/2009 E88.00 MPH WILLIAMSON IL AWOS
REPORTED AT WILLIAMSON COUNTY AIRPORT
0142 PM TSTM WND GST MARION 37.73N 88.94W
05/08/2009 E82.00 MPH WILLIAMSON IL TRAINED SPOTTER
STRUCTURAL DAMAGE TO ALL BUILDINGS AT THE WILLIAMSON
COUNTY AIRPORT
0145 PM TSTM WND GST ZEIGLER 37.90N 89.05W
05/08/2009 E70.00 MPH FRANKLIN IL TRAINED SPOTTER
0147 PM TSTM WND GST CARTERVILLE 37.76N 89.08W
05/08/2009 E80.00 MPH WILLIAMSON IL BROADCAST MEDIA
TV STATION OFF THE AIR WITH STRUCTURAL AND ROOF DAMAGE.
NUMEROUS TREES DOWN
0150 PM TSTM WND GST HOPKINSVILLE 36.85N 87.49W
05/08/2009 E75.00 MPH CHRISTIAN KY TRAINED SPOTTER
AT WESTERN STATE HOSPITAL
0215 PM TSTM WND DMG GALATIA 37.84N 88.61W
05/08/2009 SALINE IL TRAINED SPOTTER
MANY TREES AND POWERLINES DOWN
0215 PM TSTM WND GST HARRISBURG 37.74N 88.55W
05/08/2009 E90.00 MPH SALINE IL LAW ENFORCEMENT
0230 PM FLASH FLOOD GREENVILLE 37.21N 87.18W
05/08/2009 MUHLENBERG KY PUBLIC
THREE TO FOUR FEET OF WATER FLOODED A FARM AND HORSES HAD
TO EVACUATED.
0230 PM FLASH FLOOD CALHOUN 37.54N 87.26W
05/08/2009 MCLEAN KY EMERGENCY MNGR
WATER OVER MANY ROADS ALONG HIGHWAY 136
0230 PM FLASH FLOOD CENTRAL CITY 37.30N 87.13W
05/08/2009 MUHLENBERG KY EMERGENCY MNGR
MANY ROADS FLOODED IN POWDERLY AND CENTRAL CITY
0230 PM FLASH FLOOD DU QUOIN 38.00N 89.24W
05/08/2009 PERRY IL EMERGENCY MNGR
MANY RURAL ROADS ARE CLOSED DUE TO HIGH WATER
0245 PM FLASH FLOOD BENTON 38.01N 88.92W
05/08/2009 FRANKLIN IL EMERGENCY MNGR
WIDESPREAD FLOODING ACROSS MANY COUNTY ROADS
0245 PM FLASH FLOOD MOUNT VERNON 38.32N 88.91W
05/08/2009 JEFFERSON IL DEPT OF HIGHWAYS
HIGH WATER ACROSS MANY COUNTY ROADS
0253 PM TSTM WND DMG HARRISBURG 37.74N 88.55W
05/08/2009 SALINE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN HARRISBURG,
ELDORADO, CARRIER MILLS, GALATIA AND RALEIGH. TREE FELL
ON HOUSE AND STRUCK GAS METER...GAS LEAKING IN GALATIA.
ROOF BLOWN OFF BUILDING IN CARRIER MILLS AND STRUCK GAS
METER...GAS LEAKING. TREE FELL ON PROPANE TANK IN
STONEFORT...GAS LEAKING. SEMI BLOWN OVER ON IL 34 NEAR
HARRISBURG AIRPORT. DEPUTY REPORTED ESTIMATED 90 MPH
WINDS NEAR HARCO WITH DEBRIS IN THE AIR. IL 34 CLOSED IN
NUMEROUS LOCATIONS.PORTIONS OF US45 CLOSED NEAR LEDFORD.
0300 PM FLASH FLOOD POSEYVILLE 38.17N 87.78W
05/08/2009 POSEY IN TRAINED SPOTTER
RUNNING WATER OVER MOST ROADWAYS
0315 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
05/08/2009 VANDERBURGH IN EMERGENCY MNGR
SEVERAL ROADS CLOSED WITH WATER RISING. WATER RESCUES ARE
BEING PERFORMED
0414 PM FLASH FLOOD 5 SE EVANSVILLE 37.93N 87.48W
05/08/2009 VANDERBURGH IN TRAINED SPOTTER
15 HOUR STORM TOTAL OF THREE INCHES AT ANGEL MOUNDS. THIS
REULTED IN EXTENSIVE FLOODING AND WATER RESCUES.
&&
DLLLocal storm report, May 8, 5:37 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
637 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG HARCO 37.80N 88.65W
05/08/2009 SALINE IL LAW ENFORCEMENT
OFFICER REPORTS OF 5 BARNS TOTALLY DESTROYED..TWO FO THEM
HAD CARS INSIDE...THOSE WERE ALSO DESTROYED. A MOBILE
HOME USED AS A SCHOOL FOR THE AMISH ALSO BLOW OFF ITS
FOUNDATION....TIME IS ESTIMATED
&&
JAYSONWFlash Flood, Ripley
- When
- May 8, 10:00 PM CST to May 9, 12:30 AM CST
- Where
- Ripley County, 1.58 mi WNW of Doniphan to 1.91 mi NE of Doniphan
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 36.632, -90.845
Flash flooding in Doniphan resulted in the evacuation of ten people trapped in flooded homes near Quick Creek. Since the flooding rains occurred on the heels of a damaging macroburst earlier in the day, water damage occurred where roofs had not been adequately tarped. The county courthouse in Doniphan sustained major water damage. Major flooding occurred at the high school in Doniphan, where every classroom was flooded and the asphalt parking lots buckled. A watermark on the outside of the main high school building was 18 inches above ground level. Homes near the high school were flooded. Leaks caused minor water damage at the elementary and middle schools. A grocery market was flooded. Flash flooding of Quick Creek in Doniphan caused significant damage. At least one vehicle was totally submerged, and floodwater came several feet up the sides of a house and garage. All secondary roads were covered with water, and 50 percent of the primary roads were covered. A woman and child were rescued from their vehicle that was submerged in waist-deep water. The 24-hour rainfall at Doniphan was 5.03 inches.
Flash Flood, Butler
- When
- May 8, 10:00 PM CST to May 9, 12:30 AM CST
- Where
- Butler County, 3.95 mi SE of Poplar Bluff to 3.5 mi SE of Poplar Bluff
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.709, -90.350
Highway 53 northbound was covered with water. The southbound side was partially covered.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, May 8, 20092 deaths · 17 injured · $90,000 · EF3 · 27 events
- Tornadoes and Flash Flooding in Missouri, May 8, 20091 death · 9 injured · $106 million · EF3 · 57 events
- Tornadoes and Flash Flooding in Illinois, May 8, 20091 death · 29 injured · $286 million · EF1 · 21 events
- Tornado and Damaging Winds in Missouri, May 8, 20092 deaths · $62 million · EF0 · 10 events
- Flash Flooding and Flooding in Kansas, May 8, 20091 death · 1 injured · $33 million · 1.25 in hail · 60 events
- Tornadoes in North Carolina, May 8, 20096 injured · $205,000 · EF2 · 2 events
- Flooding and Damaging Wind in West Virginia, May 8 to 10, 2009$40 million · 50 kt wind · 6 events
- Tornadoes and Hail in Tennessee, May 8, 2009$110,000 · EF2 · 18 events
- Damaging Winds in Kansas, May 8, 2009$9.0 million · 78 kt wind · 2 events
- Flash Flood and Hail in Texas, May 8 to 9, 2009$317,000 · 4 in hail · 46 events
- Flash Flooding and Flooding in Kentucky, May 8 to 9, 2009$1.2 million · 11 events
- Flash Flooding and Hail in Kentucky, May 8 to 9, 2009$127,000 · 2 in hail · 50 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166272, 167212.